Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Tucson, AZ

April 23, 2006

NWS Tucson, AZ issued this red flag warning at Apr 23, 2006, 2:44 AM MST. It took effect at Apr 23, 2006, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 2:44 AM MST (09:44 UTC)
In effect from
Apr 23, 2006, 12:00 PM MST
Expired
Apr 23, 2006, 7:06 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 230944
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
244 AM MST SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON MST UNTIL 7 PM MST FOR
GREENLEE COUNTY...GRAHAM COUNTY...COCHISE COUNTY...SANTA CRUZ
COUNTY...AND EASTERN PIMA COUNTY FOR STRONG SOUTHWEST WINDS...LOW
RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER RATING...

.WINDS ARE EXPECTED TO PICK UP AGAIN TODAY AS LOW PRESSURE MOVES
ACROSS THE NORTHERN PART OF THE STATE THIS AFTERNOON. RELATIVE HUMIDITY
VALUES WILL FALL THROUGHOUT THE DAY...BOTTOMING OUT IN THE SINGLE
DIGITS AND LOW TEENS BY MID AFTERNOON. THIS HAS PROMPTED THE PREVIOUS FIRE
WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING FOR TODAY.

AZZ146-148-232200-
/O.UPG.KTWC.FW.A.0003.060423T1800Z-060424T0200Z/
/O.NEW.KTWC.FW.W.0007.060423T1900Z-060424T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
244 AM MST SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. THIS IS UPGRADED FROM THE PREVIOUS FIRE WEATHER WATCH. 

WINDS ARE EXPECTED TO BEGIN INCREASING BY 10 AM THIS
MORNING...THOUGH WINDS REACHING RED FLAG CRITERIA ARE NOT EXPECTED
TO BECOME WIDESPREAD UNTIL NOON. WIND SPEEDS OF 15 TO 30 MPH WITH
GUSTS UP TO 45 MPH ARE EXPECTED. WHILE RELATIVE HUMIDITIES ARE
EXPECTED TO BE SLIGHTLY HIGHER THAN THOSE OBSERVED YESTERDAY...
RELATIVE HUMIDITY VALUES UNDER 15 PERCENT ARE EXPECTED TO BECOME
WIDESPREAD BY LATE MORNING. THESE VALUES SHOULD BOTTOM OUT IN THE
SINGLE DIGITS TO LOWER TEENS BY MID AFTERNOON. THESE FACTORS...
COUPLED WITH A VERY HIGH TO EXTREME FIRE DANGER...HAVE PROMPTED
THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO BE UPGRADED TO A RED
FLAG WARNING FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 232158
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST SUN APR 23 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST FOR GREENLEE
COUNTY...GRAHAM COUNTY...COCHISE COUNTY...SANTA CRUZ COUNTY...AND
EASTERN PIMA COUNTY FOR STRONG SOUTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER RATING...

.SOUTHWEST WINDS HAVE ALREADY PICKED UP TODAY AND ARE EXPECTED TO
REMAIN HIGH THROUGH THE EARLY EVENING. RELATIVE HUMIDITY VALUES
HAVE FALLEN WELL BELOW 15 PERCENT AND ARE IN THE SINGLE DIGITS TO
LOW TEENS FOR MOST STATIONS. THE RED FLAG WARNING WILL REMAIN IN
EFFECT THROUGH 7 PM MST TODAY.

AZZ146-148-240200-
/O.CON.KTWC.FW.W.0007.000000T0000Z-060424T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
258 PM MST SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN
OBSERVED AT SEVERAL STATIONS ACROSS SOUTHEAST ARIZONA THIS
AFTERNOON. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING HOURS. RELATIVE HUMIDITY VALUES HAVE DROPPED WELL BELOW 15
PERCENT...WITH MANY STATIONS REPORTING VALUES IN THE SINGLE DIGITS
TO LOW TEENS. WITH THE STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES...AND A VERY HIGH FIRE DANGER THE RED FLAG WARNING WILL
CONTINUE THROUGH 7 PM MST FOR GREENLEE...GRAHAM...COCHISE...SANTA
CRUZ...AND EASTERN PIMA COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 240206
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST SUN APR 23 2006

...RED FLAG WARNING IS CANCELLED FOR GREENLEE...GRAHAM...
COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES THIS EVENING...

.WIND SPEEDS ACROSS THE WARNING AREA WERE DECREASING AND RELATIVE
HUMIDITIES VALUES WILL CONTINUE TO INCREASE. THEREFORE...THE RED
FLAG WARNING FOR EARLY THIS EVENING HAS BEEN CANCELLED .

AZZ146-148-240315-
/O.CAN.KTWC.FW.W.0007.000000T0000Z-060424T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
706 PM MST SUN APR 23 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. WIND SPEEDS ACROSS THE WARNING AREA WERE DECREASING AND RELATIVE
HUMIDITIES VALUES WILL CONTINUE TO INCREASE. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE CANCELLED RED FLAG WARNING FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:40 AM MST, 4 minutes earlier.

Area forecast discussion, Apr 23, 2:40 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST SUN APR 23 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE
ACROSS THE GREAT BASIN REGION TODAY...BRINGING BREEZY TO WINDY
CONDITIONS TO SOUTHEAST ARIZONA THIS AFTERNOON. DRY AND WARM WEATHER
WILL OCCUR INTO MIDWEEK AS WEAK HIGH PRESSURE PREVAILS. A STRONG LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH THE DESERT SOUTHWEST BY THE
END OF THE WEEK...BRINGING GUSTY WINDS AGAIN TO SOUTHEAST ARIZONA...
ALONG WITH A SLIGHT CHANCE OF SHOWERS TO THE WHITE MOUNTAINS.

&&

.DISCUSSION...CLOSED UPPER LOW OVER SRN CA AT THIS TIME WILL MOVE
NEWD TODAY AND TONIGHT. MAIN IMPACT ON SE AZ WILL BE BREEZY TO WINDY
CONDITIONS THIS AFTERNOON/EARLY EVENING BUT CONTINUED DRY WEATHER.
BELIEVE SURFACE WINDS WILL BE SIMILAR...OR SLIGHTLY HIGHER...VERSUS
SPEEDS EXPERIENCED SAT FROM TUCSON VICINITY EWD. HOWEVER WINDS MAY
NOT BE QUITE AS HIGH VERSUS SAT ACROSS FAR WRN PIMA COUNTY. AT ANY
RATE...WINDS WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET AS THE
UPPER LOW MOVES TOWARD THE CENTRAL ROCKIES. LOW AMPLITUDE SHORTWAVE
RIDGE TO MOVE ACROSS SE AZ BY EARLY TUE ALONG WITH SOME INCREASE IN
MAINLY HIGH-LEVEL MOISTURE.

23/00Z GFS SIMILAR WITH REGARD TO PREVIOUS GFS SOLUTIONS...AS WELL
AS UKMET/ECMWF...IN MOVING NEXT STRONGER CLOSED UPPER LOW ALONG THE
CA COAST ON WED. SYSTEM PROGGED TO BECOME QUASI-STATIONARY OVER THE
NRN BAJA/FAR SRN CA REGION WED NIGHT-EARLY THUR...THEN MEANDER
ACROSS FAR WRN AZ INTO FRI. MADE ONLY VERY MINOR MODIFICATIONS TO
INHERITED GRIDDED DATA POP FIELDS WHICH DEPICTED SLIGHT CHANCE OF
SHOWERS VICINITY WHITE MOUNTAINS STARTING THUR AND CONTINUING INTO
SAT. ANOTHER IMPACT FROM SYSTEM ON SE AZ WILL LIKELY BE INCREASED
WIND YET AGAIN THUR-FRI. FOR NOW HAVE OPTED TO KEEP TUCSON VICINITY
DRY THOUGH NEARBY MOUNTAINS...AT LEAST...APPEAR SUSCEPTIBLE TO
EVENTUAL LOW-GRADE POPS IF SYSTEM CONTINUES TO STALL.

DAYTIME MAX TEMPS TODAY ABOUT 5 DEGS OR SO LOWER VERSUS SAT MAX
TEMPS...WITH ANOTHER 3-5 DEGS OF COOLING ON MON. WARMER TUE INTO WED
AS FLOW ALOFT BECOMES INCREASINGLY SWLY AGAIN AHEAD OF DIGGING UPPER
LOW. COOLER THUR WITH DAYTIME MAX TEMPS DURING THE FRI-SAT PERIOD
ABOUT 5 DEGS OR SO BELOW SEASONAL NORMALS FOR LATE APRIL.

&&

.FIRE WEATHER...LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
MOVE TOWARD THE CENTRAL ROCKIES BY LATE MONDAY. SOUTHWEST WINDS WILL
INCREASE BY THIS AFTERNOON...WITH SUSTAINED 20-FOOT WINDS IN THE
15-25 MPH RANGE INTO EARLY THIS EVENING. SOME LOCALES MAINLY EAST OF
TUCSON ARE FORECAST TO ACHIEVE SUSTAINED 20-FOOT WINDS OF 30 MPH
THIS AFTERNOON...WITH GUSTS UP TO 40 MPH. MINIMUM RELATIVE HUMIDITIES
ARE EXPECTED TO BE LESS THAN 15 PCT THIS AFTERNOON ACROSS MUCH OF SE
AZ. THUS A RED FLAG WARNING WILL BE IN EFFECT FROM NOON-7 PM MST
ACROSS FIRE ZONES 146 AND 148. WINDS WILL DIMINISH AROUND OR SHORTLY
AFTER SUNSET THIS EVENING. EXPECT LESS WIND ON MONDAY AS THE LOW
PRESSURE SYSTEM WEAKENS THOUGH A VERY DRY AIRMASS WILL CONTINUE.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER
      ZONES 146-148 VALID 23/19Z - 24/02Z.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 22, 3:16 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
316 AM MST SAT APR 22 2006

AZZ034-035-222200-
SANTA CRUZ COUNTY-COCHISE COUNTY-
316 AM MST SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

LOW PRESSURE COMING ONSHORE OVER CALIFORNIA WILL RESULT IN BREEZY
CONDITIONS OVER SANTA CRUZ COUTNY AND THE SOUTHERN HALF OF COCHISE
COUNTY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 40 MPH
ARE EXPECTED THROUGH THE AFTERNOON BEFORE STARTING TO CALM BY THIS
EVENING. THESE WINDS IN COMBINATION WITH VERY LOW RELATIVE
HUMIDITIES AND A VERY HIGH FIRE DANGER HAS LED TO THE ISSUANCE OF
A RED FLAG WARNING FROM NOON TODAY UNTIL 6 PM MST THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.